Alert archive / California / Frost Advisories in 2016
Frost Advisory 6, NWS San Diego, CA
NWS San Diego, CA issued this frost advisory at Dec 17, 2016, 3:08 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 18, 2016, 12:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2016, 3:08 AM PST (11:08 UTC)
- In effect from
- Dec 18, 2016, 12:00 AM PST
- Expired
- Dec 18, 2016, 8:00 AM PST
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
939 WWUS76 KSGX 171108 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 308 AM PST SAT DEC 17 2016 ...COLD TONIGHT WITH AREAS OF FROST IN PORTIONS OF THE DESERTS AND INLAND VALLEYS... .A COLD DRY ATMOSPHERE AND CLEAR SKIES WILL ALLOW TEMPERATURES LATE TONIGHT INTO EARLY SUNDAY MORNING TO FALL INTO THE 20S AND 30S IN WIND-SHELTERED LOCATIONS IN THE DESERTS AND INLAND VALLEYS WITH AREAS OF FROST. CAZ060-172230- /O.NEW.KSGX.FZ.W.0001.161218T0800Z-161218T1600Z/ APPLE AND LUCERNE VALLEYS- INCLUDING THE CITIES OF...VICTORVILLE...HESPERIA...APPLE VALLEY... LUCERNE VALLEY 308 AM PST SAT DEC 17 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY. * TEMPERATURE...LOW TEMPERATURES FOR TONIGHT WILL FALL INTO THE LOWER TO MID 20S WITH SEVERAL HOURS OF BELOW FREEZING TEMPERATURES FROM MIDNIGHT PAST SUNRISE. * IMPACTS...THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ048-172230- /O.NEW.KSGX.FR.Y.0006.161218T0800Z-161218T1600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO... MORENO VALLEY...FONTANA...RANCHO CUCAMONGA...CORONA 308 AM PST SAT DEC 17 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY. * TEMPERATURE...LOW TEMPERATURES TONIGHT IN THE UPPER 20S TO MID 30S IN COLDER WIND-SHELTERED LOCATIONS. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ061-062-172230- /O.NEW.KSGX.FR.Y.0006.161218T0800Z-161218T1600Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- INCLUDING THE CITIES OF...INDIO...PALM SPRINGS...CATHEDRAL CITY... PALM DESERT...PALM DESERT COUNTRY...LA QUINTA...COACHELLA... BORREGO SPRINGS 308 AM PST SAT DEC 17 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY. * TEMPERATURE...LOW TEMPERATURES TONIGHT IN THE UPPER 20S TO MID 30S IN COLDER WIND-SHELTERED LOCATIONS. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
4 follow-up statements
384 WWUS76 KSGX 172133 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 133 PM PST SAT DEC 17 2016 ...COLD TONIGHT WITH AREAS OF FROST IN PORTIONS OF THE DESERTS AND INLAND VALLEYS... ...GUSTY OFFSHORE WINDS FOR INLAND AREAS LATE SUNDAY MORNING THROUGH TUESDAY MORNING... .A COLD DRY ATMOSPHERE AND CLEAR SKIES WILL ALLOW TEMPERATURES LATE TONIGHT INTO EARLY SUNDAY MORNING TO FALL INTO THE 20S AND 30S IN WIND-SHELTERED LOCATIONS IN THE DESERTS AND INLAND VALLEYS WITH AREAS OF FROST. SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL CREATE PERIODS OF GUSTY EAST TO NORTHEAST WINDS ALONG COASTAL MOUNTAIN SLOPES INTO ADJACENT VALLEYS AND THROUGH MOUNTAIN PASSES LATE SUNDAY MORNING THROUGH TUESDAY MORNING...WITH GUSTS OF 45-55 MPH EXPECTED. WINDS WILL DIMINISH LATE TUESDAY. CAZ060-180600- /O.CON.KSGX.FZ.W.0001.161218T0800Z-161218T1600Z/ APPLE AND LUCERNE VALLEYS- INCLUDING THE CITIES OF...VICTORVILLE...HESPERIA...APPLE VALLEY 133 PM PST SAT DEC 17 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY... * LOW TEMPERATURES...LOW TO MID 20S WITH SOME AREAS IN THE UPPER TEENS. * TIMING...MIDNIGHT TONIGHT THROUGH 8 AM SUNDAY. * IMPACTS...THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ050-180600- /O.NEW.KSGX.WI.Y.0051.161218T1800Z-161220T1800Z/ /O.EXA.KSGX.FR.Y.0006.161218T0800Z-161218T1600Z/ SAN DIEGO COUNTY VALLEYS- INCLUDING THE CITIES OF...ESCONDIDO...EL CAJON...SAN MARCOS... SANTEE 133 PM PST SAT DEC 17 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY... ...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 10 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 10 AM SUNDAY TO 10 AM PST TUESDAY. * WINDS...EAST 15 TO 25 MPH...WITH GUSTS OF 45 TO 55 MPH LATE SUNDAY MORNING THROUGH TUESDAY MORNING ALONG COASTAL FOOTHILLS INTO INLAND VALLEYS AND THROUGH MOUNTAIN PASSES. * LOW TEMPERATURES...UPPER 20S TO MID 30S IN COLDER WIND- SHELTERED LOCATIONS OF THE VALLEYS FROM MIDNIGHT TONIGHT THROUGH 8 AM SUNDAY. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED DUE TO THE LOW TEMPERATURES. GUSTY WINDS WILL CREATE HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ048-180600- /O.NEW.KSGX.WI.Y.0051.161218T1800Z-161220T1800Z/ /O.CON.KSGX.FR.Y.0006.161218T0800Z-161218T1600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO... MORENO VALLEY...FONTANA...RANCHO CUCAMONGA...CORONA 133 PM PST SAT DEC 17 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY... ...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 10 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 10 AM PST TUESDAY. * WINDS...NORTHEAST TO EAST 15 TO 25 MPH...WITH GUSTS OF 45 TO 55 MPH LATE SUNDAY MORNING THROUGH TUESDAY MORNING ALONG COASTAL FOOTHILLS INTO INLAND VALLEYS AND THROUGH MOUNTAIN PASSES. * LOW TEMPERATURES...UPPER 20S TO MID 30S IN COLDER WIND- SHELTERED LOCATIONS OF THE VALLEYS FROM MIDNIGHT TONIGHT THROUGH 8 AM SUNDAY. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED DUE TO THE LOW TEMPERATURES. GUSTY WINDS WILL CREATE HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ554-180600- /O.NEW.KSGX.WI.Y.0051.161218T1800Z-161220T1800Z/ ORANGE COUNTY INLAND AREAS- INCLUDING THE CITY OF...MISSION VIEJO 133 PM PST SAT DEC 17 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 10 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 10 AM PST TUESDAY. * WINDS...NORTHEAST 15 TO 25 MPH...WITH GUSTS OF 45 TO 55 MPH. * TIMING...LATE SUNDAY MORNING THROUGH TUESDAY MORNING. * LOCATION...COASTAL FOOTHILLS INTO THE INLAND VALLEYS. * IMPACTS...GUSTY WINDS WILL CREATE HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ061-062-180600- /O.CON.KSGX.FR.Y.0006.161218T0800Z-161218T1600Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- INCLUDING THE CITIES OF...COACHELLA...BORREGO SPRINGS 133 PM PST SAT DEC 17 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY... * LOW TEMPERATURES...UPPER 20S TO MID 30S IN COLDER WIND- SHELTERED LOCATIONS FROM MIDNIGHT TONIGHT THROUGH 8 AM SUNDAY. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JJT
825 WWUS76 KSGX 180445 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 845 PM PST SAT DEC 17 2016 ...COLD TONIGHT WITH AREAS OF FROST IN PORTIONS OF THE DESERTS AND INLAND VALLEYS... ...GUSTY OFFSHORE WINDS FOR INLAND AREAS LATE SUNDAY MORNING THROUGH TUESDAY MORNING... .A COLD DRY ATMOSPHERE AND CLEAR SKIES WILL ALLOW TEMPERATURES LATE TONIGHT INTO EARLY SUNDAY MORNING TO FALL INTO THE 20S AND 30S IN WIND-SHELTERED LOCATIONS IN THE DESERTS AND INLAND VALLEYS WITH AREAS OF FROST. SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL CREATE PERIODS OF GUSTY EAST TO NORTHEAST WINDS ALONG COASTAL MOUNTAIN SLOPES INTO ADJACENT VALLEYS AND THROUGH MOUNTAIN PASSES LATE SUNDAY MORNING THROUGH TUESDAY MORNING... WITH GUSTS OF 45-55 MPH EXPECTED. WINDS WILL DIMINISH LATE TUESDAY. CAZ060-181400- /O.CON.KSGX.FZ.W.0001.161218T0800Z-161218T1600Z/ APPLE AND LUCERNE VALLEYS- INCLUDING THE CITIES OF...VICTORVILLE...HESPERIA...APPLE VALLEY 845 PM PST SAT DEC 17 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY... * LOW TEMPERATURES...LOW TO MID 20S WITH SOME AREAS IN THE UPPER TEENS. * TIMING...MIDNIGHT TONIGHT THROUGH 8 AM SUNDAY. * IMPACTS...THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ048-050-181400- /O.CON.KSGX.FR.Y.0006.161218T0800Z-161218T1600Z/ /O.CON.KSGX.WI.Y.0051.161218T1800Z-161220T1800Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO... MORENO VALLEY...FONTANA...RANCHO CUCAMONGA...CORONA...ESCONDIDO... EL CAJON...SAN MARCOS...SANTEE 845 PM PST SAT DEC 17 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO 10 AM PST TUESDAY... * WINDS...EAST 15 TO 25 MPH...WITH GUSTS OF 45 TO 55 MPH LATE SUNDAY MORNING THROUGH TUESDAY MORNING ALONG COASTAL FOOTHILLS INTO INLAND VALLEYS AND THROUGH MOUNTAIN PASSES. * LOW TEMPERATURES...UPPER 20S TO MID 30S IN COLDER WIND- SHELTERED LOCATIONS OF THE VALLEYS FROM MIDNIGHT TONIGHT THROUGH 8 AM SUNDAY. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED DUE TO THE LOW TEMPERATURES. GUSTY WINDS WILL CREATE HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ061-062-181400- /O.CON.KSGX.FR.Y.0006.161218T0800Z-161218T1600Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- INCLUDING THE CITIES OF...COACHELLA...BORREGO SPRINGS 845 PM PST SAT DEC 17 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SUNDAY... * LOW TEMPERATURES...UPPER 20S TO MID 30S IN COLDER WIND- SHELTERED LOCATIONS FROM MIDNIGHT TONIGHT THROUGH 8 AM SUNDAY. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ554-181400- /O.CON.KSGX.WI.Y.0051.161218T1800Z-161220T1800Z/ ORANGE COUNTY INLAND AREAS- INCLUDING THE CITY OF...MISSION VIEJO 845 PM PST SAT DEC 17 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO 10 AM PST TUESDAY... * WINDS...NORTHEAST 15 TO 25 MPH...WITH GUSTS OF 45 TO 55 MPH. * TIMING...LATE SUNDAY MORNING THROUGH TUESDAY MORNING. * LOCATION...COASTAL FOOTHILLS INTO THE INLAND VALLEYS. * IMPACTS...GUSTY WINDS WILL CREATE HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
560 WWUS76 KSGX 181107 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 307 AM PST SUN DEC 18 2016 ...COLD THROUGH EARLY THIS MORNING WITH AREAS OF FROST IN PORTIONS OF THE DESERTS AND INLAND VALLEYS... ...GUSTY OFFSHORE WINDS FOR INLAND AREAS FOR LATE THIS MORNING THROUGH TUESDAY MORNING... .A COLD DRY ATMOSPHERE AND CLEAR SKIES WILL ALLOW TEMPERATURES THROUGH EARLY THIS MORNING TO FALL INTO THE 20S AND 30S IN WIND- SHELTERED LOCATIONS IN THE DESERTS AND INLAND VALLEYS WITH AREAS OF FROST. SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL CREATE PERIODS OF GUSTY EAST TO NORTHEAST WINDS ALONG COASTAL MOUNTAIN SLOPES INTO ADJACENT VALLEYS AND THROUGH MOUNTAIN PASSES LATE THIS MORNING THROUGH TUESDAY MORNING... WITH GUSTS OF 45 TO 55 MPH EXPECTED. WINDS WILL DIMINISH LATE TUESDAY. CAZ060-181600- /O.CON.KSGX.FZ.W.0001.000000T0000Z-161218T1600Z/ APPLE AND LUCERNE VALLEYS- INCLUDING THE CITIES OF...VICTORVILLE...HESPERIA...APPLE VALLEY 307 AM PST SUN DEC 18 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * LOW TEMPERATURES...LOWER TO MID 20S WITH SOME LOCATIONS IN THE UPPER TEENS. * IMPACTS...THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ048-050-182230- /O.CON.KSGX.FR.Y.0006.000000T0000Z-161218T1600Z/ /O.CON.KSGX.WI.Y.0051.161218T1800Z-161220T1800Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- INCLUDING THE CITIES OF...SAN BERNARDINO...ONTARIO... MORENO VALLEY...FONTANA...RANCHO CUCAMONGA...CORONA...ESCONDIDO... EL CAJON...SAN MARCOS...SANTEE 307 AM PST SUN DEC 18 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST TUESDAY... * WINDS...EAST 15 TO 25 MPH...WITH GUSTS OF 45 TO 55 MPH LATE THIS MORNING THROUGH TUESDAY MORNING ALONG COASTAL FOOTHILLS INTO INLAND VALLEYS AND BELOW MOUNTAIN PASSES. * LOW TEMPERATURES...UPPER 20S TO MID 30S IN COLDER WIND- SHELTERED LOCATIONS. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED DUE TO THE LOW TEMPERATURES. GUSTY WINDS WILL CREATE HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ061-062-181600- /O.CON.KSGX.FR.Y.0006.000000T0000Z-161218T1600Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- INCLUDING THE CITIES OF...INDIO...LA QUINTA...COACHELLA... BORREGO SPRINGS 307 AM PST SUN DEC 18 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * LOW TEMPERATURES...UPPER 20S TO MID 30S IN COLDER WIND-SHELTERED LOCATIONS. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ554-182230- /O.CON.KSGX.WI.Y.0051.161218T1800Z-161220T1800Z/ ORANGE COUNTY INLAND AREAS- INCLUDING THE CITY OF...MISSION VIEJO 307 AM PST SUN DEC 18 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST TUESDAY... * WINDS...NORTHEAST 15 TO 25 MPH...WITH GUSTS OF 45 TO 55 MPH. * TIMING...LATE THIS MORNING THROUGH TUESDAY MORNING. * LOCATION...COASTAL FOOTHILLS INTO THE INLAND VALLEYS. * IMPACTS...GUSTY WINDS WILL CREATE HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 17
238 WWUS76 KSGX 181600 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 800 AM PST SUN DEC 18 2016 ...GUSTY OFFSHORE WINDS FOR INLAND AREAS TODAY THROUGH TUESDAY MORNING... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL CREATE PERIODS OF GUSTY EAST TO NORTHEAST WINDS ALONG COASTAL MOUNTAIN SLOPES INTO ADJACENT VALLEYS AND THROUGH MOUNTAIN PASSES LATE THIS MORNING THROUGH TUESDAY MORNING... WITH GUSTS OF 45 TO 55 MPH EXPECTED. WINDS WILL DIMINISH LATE TUESDAY. CAZ060-181700- /O.EXP.KSGX.FZ.W.0001.000000T0000Z-161218T1600Z/ APPLE AND LUCERNE VALLEYS- INCLUDING THE CITIES OF...VICTORVILLE...HESPERIA...APPLE VALLEY 800 AM PST SUN DEC 18 2016 ...FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING... $$ CAZ048-050-190000- /O.EXP.KSGX.FR.Y.0006.000000T0000Z-161218T1600Z/ /O.CON.KSGX.WI.Y.0051.161218T1800Z-161220T1800Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- INCLUDING THE CITIES OF...SAN BERNARDINO...ONTARIO... MORENO VALLEY...FONTANA...RANCHO CUCAMONGA...CORONA...ESCONDIDO... EL CAJON...SAN MARCOS...SANTEE 800 AM PST SUN DEC 18 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... ...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... * WINDS...EAST 15 TO 25 MPH...WITH GUSTS OF 45 TO 55 MPH LATE THIS MORNING THROUGH TUESDAY MORNING ALONG COASTAL FOOTHILLS INTO INLAND VALLEYS AND BELOW MOUNTAIN PASSES. * IMPACTS...GUSTY WINDS WILL CREATE HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ061-062-181700- /O.EXP.KSGX.FR.Y.0006.000000T0000Z-161218T1600Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- INCLUDING THE CITIES OF...INDIO...LA QUINTA...COACHELLA... BORREGO SPRINGS 800 AM PST SUN DEC 18 2016 ...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... $$ CAZ554-190000- /O.CON.KSGX.WI.Y.0051.161218T1800Z-161220T1800Z/ ORANGE COUNTY INLAND AREAS- INCLUDING THE CITY OF...MISSION VIEJO 800 AM PST SUN DEC 18 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... * WINDS...NORTHEAST 15 TO 25 MPH...WITH GUSTS OF 45 TO 55 MPH. * TIMING...LATE THIS MORNING THROUGH TUESDAY MORNING. * LOCATION...COASTAL FOOTHILLS INTO THE INLAND VALLEYS. * IMPACTS...GUSTY WINDS WILL CREATE HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Dec 16, 9:15 PM PST, 5 hours 53 minutes earlier.
Area forecast discussion, Dec 16, 9:15 PM PST, 5 hours 53 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
915 PM PST Fri Dec 16 2016
.SYNOPSIS...
Scattered light showers will continue overnight before ending early
Saturday morning as the strong trough that brought soaking rains
west of the mountains moves east. Strong west winds will continue
from the mountains into the deserts. Cool and dry Saturday, then
slow warming Sunday and Monday with weak to locally moderate
offshore winds. Fair and warmer next week with continued offshore
flow.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
The KNKX radar in San Diego is down. Techs are working on it.
A sharp trough with a potent vort max is generating renewed
convection as it races across SoCal this evening. Light snow was
reported in Hesperia (el 3500 ft) at 8 pm. A band of light to
moderate snow is likely in the mountains tonight with up an inch or
two of accumulation possible above 5000 feet. Light showers are also
possible west of the mountains with greatest chances in the inland
valleys and foothills.
Very strong winds will continue in the mountains and deserts
tonight. A peak gust of 89 mph was recorded at Burns Canyon at 551
PM. The Thermal Airport had a gust to 58 mph at 725 PM. A few downed
trees have been reported in the mountains, and structural damage
(partial roof torn off) was reported by a SKYWARN weather spotters
at Lucerne Valley. A High Wind Warning remains in effect for the
mountains and deserts through 2 AM Saturday.
The trough axis passes late tonight followed by trailing north flow
which will make Saturday feel colder than today. Gusty northerly
winds in the SBD mtn will filter through the Cajon Pass into the IE
tomorrow. The gusty winds shift northeast Sunday and Monday and will
be more widespread in the mtns, foothills and valleys as a weak to
moderate Santa Ana pattern develops. Expect winds of 15 to 30 mph in
the wind prone areas with gusts of 40 to 50 mph in the passes and
foothills. Downslope flow will bring warming Sunday to the coastal
and valleys zones, but there will not much temperature change in the
mtns and deserts. Cold nights are in store for the mountains and
high deserts this weekend.
Warmer Tuesday and Wednesday with dry northwest flow aloft. The long
range models are waffling back and forth between ridging and
troughing over the Christmas holiday weekend. The EC projects a deep
trough and a greater chance for precip, while the GFS is dry with a
building ridge over the Southwest.
&&
.AVIATION...
170500Z...Sct -SHRA will move E/SE over San Bernardino and Riverside
Counties with -SHSN above 3500 ft MSL, with showers mostly ending by
09Z. Otherwise, areas of BKN/OVC CIGS 2500-5000 ft MSL will continue
through around 09Z in most areas from the mountains west to the
coast with higher terrain obscured. Mostly clear skies will prevail
by about 12Z Sat, though patchy ground fog with vis below 1 mile
will be possible in the valleys 10Z-16Z Sat, including VCNTY KRIV,
Gave and KRNM.
W to NW surface winds will continue to gust 35-45 knots in parts of
the mountains and deserts through 09Z with some rotors VCNTY KPSP.
&&
.MARINE...
Northwest winds 20 to 25 kt with local gusts to 35 kt will continue
tonight. In addition to strong winds, combined seas will reach 10-12
ft. A Small Craft Advisory is in effect through 8 AM Saturday, with
borderline gale force winds near San Clemente Island. Conditions
will improve Saturday.
&&
.SKYWARN...
Skywarn weather spotters are encouraged to report significant
weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Wind Warning until 2 AM PST Saturday for Apple and Lucerne
Valleys-Coachella Valley-Riverside County Mountains-San
Bernardino County Mountains-San Diego County Deserts-San
Diego County Mountains-San Gorgonio Pass Near Banning.
Wind Advisory until 2 AM PST Saturday for Orange County Coastal
Areas-San Diego County Coastal Areas.
PZ...Small Craft Advisory until 8 AM PST Saturday for Coastal Waters
from San Mateo Point to the Mexican Border and out to 30 nm-
Waters from San Mateo point to the Mexican Border Extending
30 to 60 nm out including San Clemente Island.
&&
PUBLIC...Moede
AVIATION/MARINE...MaxwellThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 3:08 AM PST | Freeze Warning | SGX | San Bernardino | 29 hr |
| Dec 17, 1:33 PM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 68 hr |
Nearby
Frost Advisories in California, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.